Alabama, 2005Hail in Alabama, May 10, 2005
May 10, 2005 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 10, 2:10 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, May 10, 2:10 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
310 PM CDT TUE MAY 10 2005
.DISCUSSION...
LET THE HOT AND HAZY DAYS OF SUMMER BEGIN
BIG BUBBLE NO TROUBLE? WELL...THATS USUALLY THE CASE. BUT BECAUSE
OF THAT BIG BUBBLE (RIDGE OVER THE SOUTHEAST) TEMPS WILL CLIMB
INTO THE UPPER 80S OVER THE NEXT COUPLE OF DAYS. AGAIN...SOME
LOCALES MAY SEE 90. THOSE TEMPS COMBINED WITH MODEST LOW-LEVEL
MOISTURE WILL PROBABLY SPARK SOME ISOLATED SHOWERS AND STORMS...AS
IS THIS CASE WITH ONGOING CONVECTION NOW.
TEMPS WILL BE ON THE DECREASE AND POPS ON THE RISE BY WEEKS END
AND TO THE WEEKEND AS THE NEXT UPPER-TROF BEGINS TO PUSH THE RIDGE
OUT OF THE WAY. NOT THINKING THE WEEKEND IS GOING TO BE A
WASH...BUT THERE WILL BE SOME STORMS AROUND.
AFTER A FRONT SLIDES THROUGH SOMETIME IN THE SUNDAY TIME-
FRAME...THINGS SHOULD DRY OUT FOR A COUPLE OF DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 58 86 59 85 / 10 20 10 20
ANNISTON 60 86 62 86 / 10 20 10 20
BIRMINGHAM 63 86 65 86 / 10 20 10 20
TUSCALOOSA 62 89 66 89 / 10 20 20 20
CALERA 62 86 64 87 / 10 20 10 20
AUBURN 61 85 63 86 / 10 20 10 20
MONTGOMERY 63 88 64 89 / 10 20 10 20
TROY 61 87 62 87 / 20 20 20 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
JONES/90
Hazardous weather outlook, May 10, 4:18 PM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 PM CDT TUE MAY 10 2005
ALZ011>015-017>050-112218-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
518 PM CDT TUE MAY 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(TONIGHT).
THERE IS A SMALL CHANCE FOR STRONG OR SEVERE THUNDERSTORMS WITH
LARGE HAIL AND DAMAGING WINDS ACROSS FAR EAST CENTRAL ALABAMA
EARLY THIS EVENING.
THE COMBINATION OF UNSTABLE AIR AND SOME LIFT FROM A DEPARTING
LOW PRESSURE SYSTEM MAY ALLOW A FEW STRONG THUNDERSTORMS TO DEVELOP
AND MOVE ACROSS LOCATIONS EAST OF A GADSDEN TO AUBURN LINE EARLY
THIS EVENING. THE THREAT FOR STRONG STORMS WILL DIMINISH WITH
THE LOSS OF DAYTIME HEATING AFTER 830 PM CDT.
.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY).
THERE IS A CHANCE OF STRONG THUNDERSTORMS AS A COLD FRONT MOVES
INTO THE AREA ON SUNDAY. THE EXACT TIMING AND STRENGTH OF THE
FRONT AND STORMS ARE STILL UNCERTAIN AT THIS TIME.
OTHERWISE...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY EARLY THIS EVENING FOR FAR EAST CENTRAL ALABAMA.
MBS/91
Hail, Cherokee
- When
- May 10, 5:55 PM CST
- Where
- Cherokee County, 4 mi SE of Gaylesville
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.233, -85.500
Nickel size hail was observed near Gaylesville. The hail completely covered the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, May 10, 2005$1.1 million · F0 · 37 events
- Tornadoes and Hail in Iowa, May 10 to 11, 2005$223,000 · F0 · 56 events
- Damaging Wind in Nebraska, May 10, 2005$500,000 · 54 kt wind · 1 event
- Hail and Damaging Winds in New Mexico, May 10, 2005$405,000 · 2.5 in hail · 4 events
- Lightning Strike in North Carolina, May 10, 2005$50,000 · 1 event
- Flash Flooding and Hail in South Carolina, May 10, 20051.75 in hail · 29 events
- Hail and Damaging Winds in Texas, May 10, 20051.75 in hail · 21 events
- Hail in Colorado, May 10, 20052 in hail · 20 events
- Hail and Damaging Winds in Texas, May 10, 20051.75 in hail · 18 events
- Hail and Damaging Wind in Georgia, May 10, 2005$250 · 1.75 in hail · 15 events
- Lightning Strike in North Carolina, May 10, 20051 injured · 1 event
- Lightning Strike in Ohio, May 10, 20051 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449048.